12 years on


#1
Hello, I often look on the forum and find it a very friendly place to be, with lots of things I can identify with. I've had Parkinson's for 12 years now, until recently fairly well controlled. But over the last 6 months or so, it is becoming increasingly difficult. I have arthritis in my back and neck and a developing gastric problem, plus Parkinson's medication that no longer seems to be reliable, and I'm getting very despondent. Suggestions from various medical folk that I am depressed and need to take anti-depressants doesn't help. I'm not depressed - I am anxious and keep trying to find answers to how I can best help myself, but popping more pills is not the way for me. At the moment I am trying to find a weay through these stomach pains that get worse by the day. I've had a gastroscopy and bile gastritis was diagnosed. However, courses of lansoprazole (which seems to affect my Parkinson's medication) and now Ranitidine, which is also making it worse don't seem to be the answer. I take Requip slow release, Stalevo 100 and Sinemet, in a carefully worked out daily routing. Could it be the drugs all along that are causing my stomach pains and gastritis? Sorry for this long rambling message, but once I got started.......

#2
hiya ,welcome to the forum:smile: when i read your post it felt like im reading bout me self.cus ive had pd for 12 years in november,i have athritus of the spine and hand.i have digestive problems and stomach problems,and gastric and bladder.you say did medseffect your tummy,ive thought this all along me self.i have 50ml mst morphine in the morning and agin at nite,and pd meds and other things.i feel they have some effct why me tummy hurts me so much,lots and lots of cramps dubbling me up.im rambling along now :laughing:but i guess you get the idea.ive spoke to me gp about meds im on and effecting other organs in me,and all he said is.you need the meds to help me,there are side effects to all meds you have,so i guess there is a answer.yes they do.i spose:rolling_eyes:anyway sorry im not really helping you with your post,but iam welcoming you and would love to see more of you around the forum,there lot of surport here ,and lovley friends to be made:smile:

#3
Thanks for the welcome and friendly reply. It just helps to know sometimes that we're not the only ones!! I'll post again if there's any development. All the best and keep being positive - it's the only way.
P.S. Mood swings are something I didn't mention - is that the Parkinson's or the medication? Who knows - but we just have to get on with it don't we.

#4
Hi both,


When you say stomach pain where exactly, is it the mid section or down the left side by the bowel area, I ask this as my husband has really bad pain there when the pd drugs are wearing off. He has had all the checks and the upshot is that it is pd causing the pain which when you think that the bowel is a large muscle it makes sense also once the pd meds kick in the pain goes. It is very important to keep the bowels moving so that the pd meds work properly and this is a constant problem for many pwp's, I hope you get some relief soon
best wishes
vivian

#5
hi ,it hard to say for me vivian,cus i have problems with me liver,im waiting for me gallbladder to be takern out as well.i have ibs,so on the meds for that to,consitpation is a big one with me,but meds to help a bit.i got digestive problems to which im on meds for a swell.so i get pain in all areas in side of me.but i still belive all these meds inside of me play a part of ruining my organs.i belive some of the pains i get are from some of the meds.i no ie raberted here but i had to explain why i get pains.but i both hope you understand why i think some of the pain im sure has to do with the meds,if you get me:smile:

#6
I too have had pd for 12 years now and like other it is getting tougher by the day. My breathing is poor and I've had all the tests to rule out any obvious cause and the results were clear. I have now been told that it's my pd, they have said that the muscles around the lungs are affected, so there's nothing they can do. I also have arthritis in my knee's hands neck and back, in addition the pd which is worse on my left side is pulling the muscles across to the right in my back....hence severe back pain. I take 1 Omeprazole day to help my stomach cope with all the meds and it does seem to work.

I would love a pain free day, but it never comes, I'm just pleased when it's bearable and I can get around a bit but that's quickly becoming less and less.

Rant over....smile back on face....life goes on around me and people do not want to hear my moans. Keep smiling everyone!!!

glenchass

#7
Thank you Vivian for your reply, and for the info regarding your husband's experiences. I'm beginning to think that most of my problems are to do with my muscles not working as they should, or with wide effects of the meds, and as each new problem comes up, and it's recognised as part of Parkinson's, I'll find ways of coming to terms with it, if not preventing it. Ali - I hope you have a better day tomorrow - it's good to be in touch with you on the forum. Glenchass - I just loved your last sentence - yes, life does go on around us, and we can be part of it if we keep positive and keep on taking the meds and keep HOPE alive. The worst part is that when the meds are working, we look so normal, and everyone thinks we're ok. And then one of those moments happens - those scary moments when we freeze or our legs go, or a new symptom arrives that can't be explained (but it can really). That's my rant over now. Thank goodness I've still got a sense of humour. Christmas joke: How do you know that Santa's passed his driving test? He's NOEL plates!! Sorry!!

#8
I know just what you mean Jeanniesis, recently I went to the theatre with some girlfriends of mine, after the show we went into a bar for a drink. As soon as we entered the building I needed the loo and went straight there whilst a couple of friends went to order the drinks. We had had a lovely night, my pd was under control and I felt reasonably well, on the way out from the ladies I reached the doorway leading back into the bar and it happened.... My feet froze and down I went right in the doorway....anybody recognize this scenario, I'm sure lots of you will?

What an end to a great night lump on my head and two bruised knees, but my friends never knew because I simply dusted myself off and returned to the fold. That's just one incident in the life of a Parkie and we get on with it and move on!

It is nice to see that you are still positive Jeanniesis that's what keeps us going for sure. Best wishes

glenchass

#9
Good to hear from you again Glenchass. That must have been difficult for you on your night out. Do you find that incidents like this are taking away your confidence to go out? I used to trust my body, but now I never know what it's going to do. I think mood and attitude play a big part - and the more I keep going the more likely I am to be able to keep going. A tip I have found works if I am freezing up - I sing "It's a long way to Tipperary", and the rhythm of the music helps my legs go. Going up or downstairs is the same - the rhythm of my steps on the stairs keeps my legs going. The brain is an incredible thing.
All the best, jeanniesis.

#10
Hi everyone
I've only been dx one year I'm 53 but it's looking like I've had the symptoms since school years.i don't get good days st all now plus the bells palsey is still here I've got
Stomach pains
Abdominal pain
Two hernia ops hurting
Anylosing spodulitus in spine up to the neck
Constant hangover type headache
Double vision
Red flaky face
Muscles cramping in face,head,hand,legs,feet,tes
Toes curling
Tremor
Slowness
Freeze regularly
Shivering regular
Muscled jumping and moving when I don't want
Swollen salva gland
Bite tongue and choke at meals
Memory loss
Confused
Chest pains
Apart from that I'm depressed but not because of the above.its because I'm struggling to look after my daughter in a wheel chair with cp and my son with aspergers .plus I don't sleep at night.sorry for going on but I needed to offload to someone.the family don't realise the pain I'm I'm and they have their own problems.i dontt want to be a burden.i felt useless on holiday I couldn't ride a bike with my son whose just learnt to ride or go in deep water in the pool because of leg cramps.they all wanted me to go down the rapids at centre parks but I had to draw the line there as well.sorry for going on.
John

#11
John,
you have every right to express your unhappiness, that's an appalling list of symptoms and problems (I hope I'm not making things worse!). What medication are you on - is it not doing any good?
t

#12
Hi potter 64130, is there someone who can help? Do you have contact with a parkinsons nurse? It's a lot to carry on your own, we all need to feel we have some support somewhere, you shouldn't feel guilty, I do hope you can get some support.

#13
Hi everyone thanks for your kind words,I've got an appointment on the 20th to see a pd nurse but I had to contact them or it would have been march.ive always worried about others and if I got a system I just pit it own to strain,tiredness.arthritus etc.i was up a tree one week sawing branches off and three week lateri got the shakes that bad I couldnt do it.i started on mirapexin .26 and went up to 2.62 .i felt drunk all the timeuntili missed my tablets and had a good day so now I'm slowly dropping down.painkillers don't work the pains are coming and going all over nd reall different..people think I'm ok causes dont moan.,I usually stay awake downstairs all night and get bout half hour to an hours sleep if that.. Just wonder is there is some other meds I can try before going on the stro stuff.the cold as played a part today. I think I'm scared that it's progressing to fast.thanks everyone for your supportc

John